Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS Milwaukee, WI

June 20, 2015Dane County, Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 20, 2015, 2:02 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2015, 2:02 PM CDT (19:02 UTC)
Expired
Jun 20, 2015, 2:29 PM CDT
In force
27 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 121 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 2:19 PM CDTHAIL 13 Wsw Cross Plains, WITIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS53 KMKX 201902
SVRMKX
WIC025-049-111-201945-
/O.NEW.KMKX.SV.W.0017.150620T1902Z-150620T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTH CENTRAL SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 245 PM CDT

* AT 202 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRING
  GREEN...OR 10 MILES NORTH OF DODGEVILLE...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SPRING GREEN AROUND 205 PM CDT.
  MOUNT HOREB...MAZOMANIE AND BLACK EARTH AROUND 225 PM CDT.
  CROSS PLAINS AROUND 230 PM CDT.
  WESTERN MADISON AROUND 240 PM CDT.
  MIDDLETON AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINE
BLUFF...MARXVILLE...BLUE MOUND ST PARK...ARENA AND BLUE MOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4317 9020 4317 9019 4318 9019 4321 8956
      4300 8956 4306 9023
TIME...MOT...LOC 1902Z 267DEG 43KT 4312 9014 

HAIL...1.00IN
WIND...60MPH
 
$$

GEHRING
3 follow-up statements
464 
WWUS53 KMKX 201915
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT SAT JUN 20 2015

WIC111-201924-
/O.CAN.KMKX.SV.W.0017.000000T0000Z-150620T1945Z/
SAUK WI-
215 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAUK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4316 8995 4321 8956 4300 8956 4304 8997
TIME...MOT...LOC 1914Z 271DEG 58KT 4311 8984 

$$

WIC025-049-201945-
/O.CON.KMKX.SV.W.0017.000000T0000Z-150620T1945Z/
IOWA WI-DANE WI-
215 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHEASTERN IOWA AND NORTHWESTERN DANE COUNTIES...

AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAZOMANIE...OR
8 MILES NORTHWEST OF MOUNT HOREB...MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CROSS PLAINS AROUND 225 PM CDT.
  WESTERN MADISON AND MIDDLETON AROUND 230 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINE
BLUFF...ARENA...BLUE MOUND ST PARK AND BLUE MOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4316 8995 4321 8956 4300 8956 4304 8997
TIME...MOT...LOC 1914Z 271DEG 58KT 4311 8984 

HAIL...1.00IN
WIND...60MPH
 
$$

GEHRING
209 
WWUS53 KMKX 201921
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
221 PM CDT SAT JUN 20 2015

WIC049-201931-
/O.CAN.KMKX.SV.W.0017.000000T0000Z-150620T1945Z/
IOWA WI-
221 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IOWA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4316 8982 4321 8956 4300 8956 4303 8982
TIME...MOT...LOC 1921Z 272DEG 44KT 4310 8972 

$$

WIC025-201945-
/O.CON.KMKX.SV.W.0017.000000T0000Z-150620T1945Z/
DANE WI-
221 PM CDT SAT JUN 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN DANE COUNTY...

AT 221 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLACK EARTH...
OR NEAR MOUNT HOREB...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CROSS PLAINS AROUND 225 PM CDT.
  WESTERN MADISON AND MIDDLETON AROUND 235 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINE
BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4316 8982 4321 8956 4300 8956 4303 8982
TIME...MOT...LOC 1921Z 272DEG 44KT 4310 8972 

HAIL...1.00IN
WIND...60MPH
 
$$

GEHRING
199 
WWUS53 KMKX 201929
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT SAT JUN 20 2015

WIC025-201939-
/O.CAN.KMKX.SV.W.0017.000000T0000Z-150620T1945Z/
DANE WI-
229 PM CDT SAT JUN 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DANE COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4316 8982 4321 8956 4300 8956 4303 8982
TIME...MOT...LOC 1927Z 267DEG 43KT 4311 8959 

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:52 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 20, 11:52 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1152 AM CDT SAT JUN 20 2015

.UPDATE...

SHOULD SEE SOUTHEAST WIND GUSTS IN THE 20 TO 30 KNOT RANGE SPREAD
EAST ACROSS MOST OF THE REST OF SOUTHEAST AND EAST CENTRAL
WISCONSIN FOR THE NEXT HOUR OR TWO. THIS IS IN RESPONSE TO A GOOD
ISALLOBARIC GRADIENT FROM A WAKE LOW SPREADING ACROSS THE AREA.
COULD SEE A FEW GUSTS TO 35 KNOTS. GUSTS ALREADY ENDING IN THE
NORTHWESTERN PORTIONS OF THE AREA.

LIKE THE TREND WITH THE LATEST HRRR MODEL WITH CONVECTIVE TRENDS
LATER THIS AFTERNOON INTO THIS EVENING. IT HAS MOST OF THE STRONG
TO SEVERE CONVECTION DEVELOPING IN NORTHEAST IOWA LATER THIS
AFTERNOON AND KEEPING IT SOUTHWEST OF THE AREA THIS EVENING. THIS
MAKES SENSE...AS THE BEST INSTABILITY AND FORCING FOR UPWARD
VERTICAL MOTION FROM THE COLD FRONT ARE IN THAT AREA.
THUS...LATEST SPC DAY 1 OUTLOOK HAS BACKED OFF ON THE SLIGHT RISK
TO JUST THE FAR SOUTHWEST COUNTIES. THINK OVERALL SEVERE RISK IS
SMALL IN THE FORECAST AREA.

STILL THINK THERE WILL BE MORE SCATTERED SHOWER AND SOME
THUNDERSTORM ACTIVITY ACROSS THE AREA LATER THIS AFTERNOON AND
THIS EVENING...AS LOW PRESSURE AND A COLD FRONT MOVES ACROSS THE
AREA. AMOUNT OF MEAN LAYER CAPE WILL DEPEND ON HOW MUCH SUN WE
CAN GET. FORECAST SOUNDINGS SHOWING MOST OF THIS CAPE IS ROOTED
ABOVE 700 MB LEVEL...SO LOW LEVEL CAPE WILL BE MINIMAL. THIS
SHOULD LEAD TO MORE SCATTERED TYPE CONVECTION/PRECIPITATION...AND
WILL TREND THE POPS IN THIS DIRECTION.

&&

.AVIATION/18Z TAFS/...

SOUTHEAST WINDS GUSTING BETWEEN 20 AND 30 KNOTS ARE POSSIBLE AT
TAF SITES FOR THE NEXT HOUR OR TWO...BEFORE WEAKENING.
OTHERWISE...VFR CONDITIONS ARE EXPECTED THIS AFTERNOON...AS MIDDLE
TO HIGH CLOUDS LINGER IN SPOTS. WINDS SHOULD BECOME SOUTH...THOUGH
MAY REMAIN SOUTHEAST AT MILWAUKEE AND KENOSHA IF LAKE BREEZE
DEVELOPS.

LOW PRESSURE AND A COLD FRONT MOVING THROUGH THE AREA THIS EVENING
WILL BRING SCATTERED SHOWERS AND SOME THUNDERSTORMS. FOR
NOW...WILL USE VICINITY THUNDER WORDING IN TAFS DUE TO SOME
UNCERTAINTY WITH AREAL COVERAGE. MVFR/IFR VISIBILITIES ARE
POSSIBLE IN ANY STORMS.

WINDS WILL SHIFT TO THE NORTHWEST LATER TONIGHT AND REMAIN WEST
NORTHWEST ON SUNDAY. SHOULD SEE AN AREA OF MVFR CEILINGS AT TAF
SITES LATER TONIGHT INTO SUNDAY MORNING...ALONG WITH MVFR
VISIBILITIES WITH LIGHT FOG. VFR CONDITIONS SHOULD RETURN BY
SUNDAY AFTERNOON.

&&

.MARINE...

SOUTHEAST WINDS WILL GUST BETWEEN 20 AND 30 KNOTS FOR AN HOUR OR
TWO...BEFORE DIMINISHING BY MID AFTERNOON. MARINE WEATHER
STATEMENT WAS ISSUED TO HIGHLIGHT THESE WINDS.

&&

.PREV DISCUSSION... /ISSUED 551 AM CDT SAT JUN 20 2015/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

MAIN ISSUE REMAINS SEVERE WEATHER CHANCES LATE THIS AFTERNOON AND
EVENING. ALL HI-RES/RAPID UPDATE MESO MODELS TAKE CURRENT MCS MOVING
THROUGH ERN SOUTH DAKOTA ACROSS SRN MINNESOTA/NRN IOWA AND THEN
DIURNALLY WEAKEN IT BY MID-MORNING. ACCOUNTED FOR PCPN FROM THE MCS
REMAINS MOVING INTO WESTERN CWA MID TO LATE MORNING.

KEY TO EXTENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING IS WHERE COLD POOL AND DEBRIS CLOUDS FROM MCS ALLOW
EFFECTIVE WARM FRONT TO SET UP. STRONG 500 MB FLOW CONTRIBUTES TO 0-
6KM BULK SHEAR IN THE 40-50KT RANGE. MODELS SHOW 850 MB WINDS OF 30
TO 35 KNOTS APPROACHING WESTERN WI AT 18Z THAT HEEL OVER ACROSS THE
SOUTH THROUGH THE LATE AFTERNOON INTO EARLY EVENING. IF DEBRIS
CLOUDS NOT TOO EXTENSIVE...THIS WILL BRING SURFACE TEMPS UP INTO THE
UPPER 70S TO LOWER 80S...WITH SOUTHEAST WINDS HOLDING HIGHS INT EH
UPPER 60S TO MID 70S NEAR THE LAKE. CAPE VALUES IN THE 1200 TO 1500
J/KG RANGE.

4 KM SPC WRF...ARW...NMM AND NAM NEST ALL SHOW REDEVELOPMENT OVER
EASTERN/NORTHEASTERN IOWA WITH RESULTING MCS SKIMMING FAR SRN WI AS
IT MOVES EAST-SOUTHEAST ACROSS IL. NAM...GFS AND ECMWF SIMILAR WITH
REDEVELOPMENT A BIT FARTHER NORTH THAT WOULD PLACE MORE OF CWA IN A
SEVERE THREAT. WILL FOLLOW BLENDED SOLUTION THAT SUPPORTS SPC SLIGHT
RISK ROUGHLY SOUTHWEST OF A DELLS TO PLEASANT PRAIRIE LINE.

MODELS TAKE SHOWERS AND STORMS EAST OF CWA BETWEEN 06Z AND 09Z...BUT
RESIDUAL CLOUD COVER/MOISTURE AND LACK OF STRONG COLD ADVECTION
SHOULD KEEP LOW TEMPERATURES IN THE MID 60S.

SUNDAY INTO EARLY MONDAY MORNING...FORECAST CONFIDENCE...MEDIUM.

IN THE WAKE OF THE SYSTEM THAT MOVES THROUGH TODAY...SURFACE TO
UPPER LEVEL RIDGING WILL MOVE INTO THE REGION WHICH WILL BRING DRY
AIR AND SUBSIDENCE IN ALONG WITH IT. HOWEVER...THIS RIDGING WILL
BE SHORT LIVED...PARTICULARLY IN THE LOW LEVELS WHERE MOISTURE
TRANSPORT WILL BE ON THE INCREASE IN THE OVERNIGHT/EARLY MONDAY
MORNING HOURS AS A SURFACE/850MB LOW PROPAGATES EAST ACROSS THE
HIGH PLAINS. THIS COULD LEAD TO SOME CONVECTION DEVELOPING ALONG
THE NOSE OF THE MOISTURE TRANSPORT AND SURFACE WARM FRONT...WHICH
LOOKS LIKE IT WILL BE ADVANCING NORTHWARD THROUGH THE NIGHT.
ELEVATED INSTABILITY WILL BE ON THE INCREASE AS SURFACE DEW POINTS
START TO CLIMB WITH THE APPROACHING WARM FRONT. WITH THE
INCREASING ELEVATED INSTABILITY...DECENT LOW LEVEL LIFT FROM THE
MOISTURE TRANSPORT...AND STRONG MID LEVEL WINDS/SHEAR...CAN NOT
RULE OUT SOME ISOLATED STRONG TO SEVERE STORMS EARLY MONDAY. THE
20.00Z NAM/GFS/ECMWF HINT AT MCS DEVELOPMENT SOMEWHERE IN THE
MINNESOTA/IOWA REGION BEFORE TRACKING EAST INTO WISCONSIN LATER
MONDAY MORNING.

MONDAY INTO MONDAY NIGHT...FORECAST CONFIDENCE...MEDIUM.

THE 20.00Z GUIDANCE HAS COME TOGETHER TO PROVIDE A MORE AMPLIFIED
SOLUTION FOR MONDAY WHICH RESULTS IN THE SURFACE LOW/WARM FRONT
LIFTING FURTHER NORTH THAN PREVIOUSLY FORECAST. AS IS THE CASE FOR
TODAY...MUCH OF THE SEVERE POTENTIAL WILL LINGER ON EARLY MORNING
CONVECTION AND HOW MUCH THE SYNOPTIC FLOW CAN ALTER THE
ENVIRONMENT IN ITS WAKE.

A NUMBER OF FAVORABLE FACTORS LOOK TO BE IN PLACE ON MONDAY FOR
THE DEVELOPMENT OF ORGANIZED CONVECTION. THE 20.00Z NAM/GFS/ECMWF
ALL SHOW INCREASING 500MB WINDS AS A SHORT WAVE TROUGH PROPAGATES
EAST ALONG THE US/CANADIAN BORDER. AT THE SURFACE...A LOW
PRESSURE SYSTEM WILL BE MOVING INTO THE WESTERN GREAT LAKES BY
LATE AFTERNOON/EARLY EVENING WITH A WARM FRONT EXTENDING WEST TO
EAST FROM IT AND A COLD FRONT DROPPING DOWN TO THE SOUTHWEST OF
IT. THERE IS SOME UNCERTAINTY WITH HOW FAR NORTH THE LOW TRACKS
WITH EACH OF THE THREE MODELS HAVING A SLIGHTLY DIFFERENT
PLACEMENT OF THE CENTER OF THE LOW BY 00Z TUESDAY. REGARDLESS...THE
TIMING OF THIS FEATURE COMING THROUGH WILL BE IDEAL FOR CONVECTIVE
INITIATION ACROSS SOUTHERN WISCONSIN. THIS PATH WILL LIKELY BE
DEPENDENT UPON THE EARLY MORNING CONVECTION AND WHERE THAT TRACKS
THROUGH. A HIGHLY UNSTABLE ENVIRONMENT IS FORECAST TO DEVELOP
DURING THE DAY THOUGH THE 20.00Z NAM & GFS ARE LIKELY TOO HIGH ON
ITS INSTABILITY DUE TO THEM HAVING SURFACE DEW POINTS BETWEEN 75F
TO 80F. STILL...MODIFIED SOUNDINGS WITH SURFACE DEW POINTS OF
AROUND 70F STILL YIELD A FAT CAPE PROFILE WITH MLCAPE VALUES IN
THE 3000-4000 J/KG RANGE. THE MOST PRIME AREA FOR SUPERCELL
DEVELOPMENT WILL BE IN THE VICINITY OF THE WARM FRONT WHERE THERE
WILL BE MORE DIRECTIONAL WIND SHEAR TO COMPLIMENT THE STRONG SPEED
SHEAR. 0-1KM WIND SHEAR WILL ALSO BE MAXIMIZED IN THIS WARM FRONT
VICINITY AND WILL BE THE MAIN FOCUS FOR ANY POTENTIAL TORNADOES.
WE STILL ARE THREE DAYS OUT AND A LOT CAN CHANGE AS THE EVENT
APPROACHES...BUT WILL HAVE TO WATCH THIS ONE CLOSELY.

TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...LOW.

THE BOUNDARY WILL THEN SET UP ACROSS IOWA AND NORTHERN ILLINOIS AS
THE SYSTEM TRACKS EAST THROUGH THE GREAT LAKES. THE MAIN QUESTION
WILL BE WITH HOW FAR NORTH THE BOUNDARY CAN RECOVER THROUGH THE
WEEK IN THE ZONAL FLOW ALOFT. GUIDANCE HAS WAVERED BACK AND FORTH
ON WHERE TO PLACE IT...BUT SOME TRENDS APPEAR TO BE FAVORING A
MORE SOUTHERN PLACEMENT. REGARDLESS...IF ANY CONVECTION CAN MAKE
IT INTO THE REGION...IT WILL HAVE TO BE WATCHED FOR SEVERE
POTENTIAL AS THE BELT OF STRONG MID LEVEL WINDS REMAINS IN PLACE
THROUGH MUCH OF THE WEEK. SOME HEAVY RAINFALL POTENTIAL IS THERE
AS WELL...ESPECIALLY IF THE FRONT DOES NOT MEANDER MUCH OVER THIS
PERIOD.

AVIATION/12Z TAFS/...

EXPECT VFR CONDITIONS TO START...WITH THUNDERSTORM COMPLEX OVER
MN/NRN IA TO WEAKEN BUT STILL BRING SOME SHOWERS AND A FEW STORMS
INTO THE WESTERN FORECAST AREA...THOUGH UNCERTAIN IT WILL REACH
KMSN. CHANCES FOR SHOWERS AND STORMS INCREASE THIS AFTERNOON AND
TONIGHT AS LOW PRESSURE AND A COLD FRONT CROSS THE REGION. THERE
IS A CHANCE FOR SEVERE STORMS ALONG AND SOUTHEAST OF A DELLS TO
PLEASANT PRAIRIE LINE...INCLUDING KMSN. ALL TAF SITES WILL LIKELY
SEE STORMS WITH GUSTY WINDS AND HEAVY RAIN AT TIMES...WITH MVFR
CIGS AND VSBYS. MODEL GUIDANCE HINTING AT IFR CIGS DROPPING IN
BEHIND LOW AFTER 06Z THROUGH 12Z SUNDAY...BUT WILL TREND WITH GFS
FORECAST SOUNDINGS THAT KEEP CIGS AT MVFR LEVELS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD
TODAY/TONIGHT AND AVIATION/MARINE...REM
SUNDAY THROUGH FRIDAY...HALBACH
Hazardous weather outlook, Jun 20, 11:49 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1149 AM CDT SAT JUN 20 2015

WIZ046-047-051-052-056>060-062>072-211700-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1149 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE ARE CHANCES OF THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON
AND EVENING AS A COLD FRONT APPROACHES. THERE ARE ONLY VERY LOW
PROBABILITIES FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE ON AND OFF CHANCES FOR THUNDERSTORMS SUNDAY NIGHT
THROUGH FRIDAY AS SEVERAL WEAK TROUGHS OF LOW PRESSURE MOVE ACROSS
THE REGION IN A FAST WEST TO EAST UPPER FLOW. THERE IS A CHANCE
FOR SEVERE THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND MONDAY EVENING.

LMZ643>646-211700-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1149 AM CDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AS
A WEAK COLD FRONT APPROACHES. THERE ARE ONLY VERY LOW
PROBABILITIES FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS SUNDAY NIGHT THROUGH
FRIDAY...WITH SEVERE THUNDERSTORMS POSSIBLE MONDAY.

WWW.WEATHER.GOV/MKX
MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:21 PM CDTSpecial Weather StatementMKXLafayette39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.